Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 2, 2021, 4:55 PM CDT for Calhoun County, Washington County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 4:55 PM CDT (21:55 UTC)
- Expired
- Jul 2, 2021, 5:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 16 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 258 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WWUS82 KTAE 022155
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
555 PM EDT Fri Jul 2 2021
FLZ008-010-012-013-108-112-022245-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Calhoun FL-
South Walton FL-Washington FL-
555 PM EDT Fri Jul 2 2021
...SPECIAL WEATHER STATEMENT...
At 555 PM EDT/455 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles south of Chipley to
14 miles southeast of Vernon to 7 miles east of Santa Rosa Beach.
Movement was southeast at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Vernon, Eglin Air Force Base, Bradford, Live
Oak, Freeport, Wausau, Ebro, Moose Pond, Clarksville, Abe Springs,
College Station, Holmes Valley, Millers Ferry, Scotts Ferry, Bennett,
Porter Lake, Brannonville and Red Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3064 8583 3075 8565 3074 8562 3077 8561
3062 8543 3057 8543 3057 8537 3052 8531
3050 8508 3025 8510 3022 8571 3044 8616
3046 8616 3048 8614 3046 8619 3050 8620
3047 8624 3050 8629
TIME...MOT...LOC 2155Z 294DEG 34KT 3067 8554 3045 8556 3041 8613
$$
IG3What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:53 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 2, 1:53 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Fri Jul 2 2021
.NEAR TERM [Through Saturday]...
The cold front currently approaching the area today is expected
to stall across the northern Gulf coast by tomorrow morning. With
the quasi-stationary boundary just offshore, it will provide a
focus for shower and thunderstorm activity throughout the day
tomorrow. Some of these storms may also extend inland along the
Florida/Georgia border through the afternoon hours as daytime
heating increases instability along this convergence axis. With
the possibility of training showers and thunderstorms, the
possibility of flash flooding cannot be ruled out, especially with
an observed PW value of 1.99 inches on this mornings TAE
sounding. This amount of moisture in the atmosphere will likely
lead to extremely efficient rainfall rates in these showers which
can lead to very quick flooding concerns in the aforementioned
above occurs. Given this chance WPC has issued a marginal risk for
excessive rainfall across the southern portion or our area.
Overnight tonight, lows will generally drop into the low 70s, and
highs will climb into the mid to upper 80s.
.SHORT TERM [Saturday Night Through Sunday Night]...
As the long wave trough lifts away to the east a vort lobe will
rotate into the Gulf Coast region on its southwest side Saturday
night and linger through the rest of the weekend. A front will be
stalled along or near the northern Florida border though this
period. Somewhat drier air behind the front will mean lower PoPs
for our northern zone, but the southern half of the forecast area
will see higher PoPs, in the likely category on Sunday. Daytime
temperatures will show the opposite pattern with hotter
temperatures north and more subdued warmth south of I-10 due to
cloud cover and convective coverage. There is a threat for locally
heavy rain continuing into Sunday.
.LONG TERM [Monday Through Friday]...
All eyes early in this period will be on Hurricane Elsa. The
latest forecast has Elsa moving up the Florida west coast as a
strong tropical storm. However, a Gulf Coast hurricane landfall is
still a potential solution. There is still a very large range in
model forecasts, both in track and intensity so it is impossible
to pin down impacts at this point. Solutions range from
recurvature east of Florida to a hurricane landfall along the
northern Gulf Coast. Keep in mind that the average error on the
NHC day 4 track forecast is around 175 miles, and that error
increases to around 200 miles for day 5. The latest official
forecast shows tropical storm force winds arriving at our
coastline as early as Monday night, but more likely on Tuesday.
Therefore watches could be posted over the weekend and we
encourage everyone to pay attention to future forecast updates on
the storm while trying to enjoy the holiday weekend. This is also
a great time to be sure you have evacuation plans in place in case
that becomes necessary, and to check to make sure your emergency
supply kits are fully stocked. Once the threat from Elsa has
passed, the remainder of the week will remain unsettled with
scattered to numerous showers and thunderstorms each day.
&&
.AVIATION...
[Through 18Z Saturday]
Increasing coverage of showers and thunderstorms are expected over
the next several hours, which may impact terminals and briefly bring
MVFR to LIFR conditions. Outside of shower ands and thunderstorms
expect VFR conditions to prevail. Overnight LIFR to MVFR CIGs are
expected to develop across all terminals. Reduced VSBYS at MVFR
level conditions are also expected to develop at DHN, ABY, and VLD
by the early morning hours. Conditions should improve to VFR levels
through the mid morning hours across all terminals.
&&
.MARINE...
Cautionary conditions are occurring on the waters today. Winds will
slacken slightly overnight and more so over the weekend. Winds
should remain light into Monday. The forecast for Tuesday into
Wednesday remains highly dependent on the future track of
Hurricane Elsa. There is still the possibility that we will have a
strong tropical storm or hurricane in the eastern Gulf of Mexico.
The current forecast shows tropical storm conditions possible
across our eastern legs Tuesday and Tuesday night. We also
indicate rapidly increasing wave heights during this period due to
swells arriving ahead of Elsa.
&&
.FIRE WEATHER...
Low dispersions will be possible north of the Florida/Georgia border
tomorrow, but given the high chances of rain over the next several
days, there are still currently no fire weather concerns at this
time.
&&
.HYDROLOGY...
Widespread rainfall totals over the next couple of days will be just
a couple of inches, not enough for any flooding concerns. However,
isolated rainfall totals of 5 to 6 inches are possible in areas that
get training of cells along and south of a stalled front. That could
cause isolated areas of flash flooding, particularly on Saturday and
the WPC has us in the aforementioned marginal excessive rainfall
outlook for that time. It is too early to speculate on rainfall
totals associated with Elsa.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 87 71 89 71 / 80 70 30 60 30
Panama City 74 85 74 86 74 / 90 70 40 50 40
Dothan 71 88 69 90 71 / 40 30 10 30 10
Albany 73 89 71 92 71 / 40 30 10 20 10
Valdosta 71 86 71 89 71 / 80 70 20 50 20
Cross City 73 85 73 86 72 / 60 70 60 70 40
Apalachicola 74 84 74 85 74 / 70 70 60 60 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for Coastal Bay-
Coastal Gulf-South Walton.
High Rip Current Risk through late Saturday night for Coastal
Franklin.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Bunker
MARINE...Wool
FIRE WEATHER...Bunker
HYDROLOGY...WoolIn the hours before
Special weather statement, Jul 2, 3:11 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
311 PM CDT Fri Jul 2 2021
FLZ007-009-022100-
Holmes FL-North Walton FL-
311 PM CDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON AND HOLMES
COUNTIES UNTIL 400 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of De Funiak Springs, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bonifay, Esto, Noma, Black, Cerrogordo, Tendil Crossing, Darlington,
Gritney, Arrant Settlement, Glendale, Holland Crossroads, Cobb
Crossroads, Smith Crossroads, Hickory Hill, Izagora, New Hope, Noma
Junction, Miller Crossroads, Leonia and Holmes County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8613 3100 8566 3099 8550 3097 8553
3094 8553 3093 8555 3089 8558 3086 8560
3080 8560 3077 8562 3079 8575 3080 8580
3083 8614
TIME...MOT...LOC 2010Z 278DEG 19KT 3091 8606
IG3Special weather statement, Jul 2, 3:15 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM CDT Fri Jul 2 2021
FLZ007-008-108-022100-
Central Walton FL-South Walton FL-North Walton FL-
315 PM CDT Fri Jul 2 2021
...SPECIAL WEATHER STATEMENT...
At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Eglin Air Force Base to 6
miles north of Niceville to 8 miles north of Wright. Movement was
east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Freeport, Eucheeanna,
Douglass Crossroad, Portland, Pleasant Ridge, New Home, Knox Hill and
Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3072 8639 3070 8591 3055 8600 3049 8629
3051 8639
TIME...MOT...LOC 2015Z 276DEG 21KT 3066 8640 3060 8646 3058 8664
IG3Special weather statement, Jul 2, 3:46 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM EDT Fri Jul 2 2021
GAZ142>144-022130-
Miller GA-Baker GA-Early GA-
446 PM EDT Fri Jul 2 2021
...SPECIAL WEATHER STATEMENT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Blakely, moving east at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Colquitt, Blakely, Centerville, Damascus, Hoggard Mill, Mayhaw, Cuba,
Hawkinstown, Mimsville, Harmony Church Rd/hwy 45, Old Damascus,
Jeterville, Cooktown, Bethany, Hentown and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3128 8437 3118 8444 3117 8446 3117 8447
3116 8448 3114 8448 3113 8450 3109 8450
3108 8451 3121 8503 3136 8497
TIME...MOT...LOC 2046Z 285DEG 35KT 3126 8491
IG3Special weather statement, Jul 2, 4:01 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Fri Jul 2 2021
FLZ007>010-012-108-112-022145-
Coastal Bay FL-Central Walton FL-Holmes FL-Inland Bay FL-
South Walton FL-North Walton FL-Washington FL-
501 PM EDT Fri Jul 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...WALTON...
SOUTHERN HOLMES AND WASHINGTON COUNTIES UNTIL 545 PM EDT/445 PM
CDT/...
At 500 PM EDT/400 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles west of Bonifay to
near De Funiak Springs to near Niceville. Movement was southeast at
10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, Chipley, Santa Rosa Beach, De Funiak Springs, Bonifay, Eglin
Air Force Base, Bradford, Live Oak, Freeport, Ponce De Leon,
Caryville, Wausau, Westville, Ebro, Whitehead Crossroads, Villa
Tasso, Blue Mountain Beach, Seaside, Rock Hill and Holmes Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8633 3042 8631 3040 8623 3043 8625
3038 8612 3043 8612 3044 8616 3047 8613
3046 8619 3050 8620 3048 8622 3046 8639
3065 8639 3083 8594 3078 8544 3060 8544
3040 8580 3027 8625 3031 8639 3040 8640
TIME...MOT...LOC 2100Z 315DEG 10KT 3076 8579 3073 8591 3069 8610 3054
8650
IG3Special weather statement, Jul 2, 4:42 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Tallahassee FL 542 PM EDT Fri Jul 2 2021 FLZ011-013-016-026-022230- Liberty FL-Gadsden FL-Calhoun FL-Jackson FL- 542 PM EDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHWESTERN GADSDEN AND NORTH CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 630 PM EDT/530 PM CDT/... At 542 PM EDT/442 PM CDT/, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Marianna, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chattahoochee, Sneads, Grand Ridge, Altha, Rock Bluff, Ocheesee, Selman, Rosedale, Union City, Henderson Mill, Camps Head, Star, Alliance, Hardin Heights, Chason, Sink Creek, Willis, Sycamore, Simsville and Cypress. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3071 8480 3048 8479 3052 8531 3075 8534 TIME...MOT...LOC 2142Z 268DEG 17KT 3061 8514 IG3
Special weather statement, Jul 2, 4:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
555 PM EDT Fri Jul 2 2021
FLZ008-010-012-013-108-112-022245-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Calhoun FL-
South Walton FL-Washington FL-
555 PM EDT Fri Jul 2 2021
...SPECIAL WEATHER STATEMENT...
At 555 PM EDT/455 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles south of Chipley to
14 miles southeast of Vernon to 7 miles east of Santa Rosa Beach.
Movement was southeast at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Panama City, Lynn Haven, Vernon, Eglin Air Force Base, Bradford, Live
Oak, Freeport, Wausau, Ebro, Moose Pond, Clarksville, Abe Springs,
College Station, Holmes Valley, Millers Ferry, Scotts Ferry, Bennett,
Porter Lake, Brannonville and Red Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3064 8583 3075 8565 3074 8562 3077 8561
3062 8543 3057 8543 3057 8537 3052 8531
3050 8508 3025 8510 3022 8571 3044 8616
3046 8616 3048 8614 3046 8619 3050 8620
3047 8624 3050 8629
TIME...MOT...LOC 2155Z 294DEG 34KT 3067 8554 3045 8556 3041 8613
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:59 PM CDT | Special Weather Statement | TAE | Leon | 46 min |
| Jul 2, 2:36 PM CDT | Special Weather Statement | TAE | Holmes, Walton | 39 min |
| Jul 2, 3:11 PM CDT | Special Weather Statement | TAE | Holmes | 49 min |
| Jul 2, 3:15 PM CDT | Special Weather Statement | TAE | Walton | 45 min |
| Jul 2, 3:35 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 25 min |
| Jul 2, 4:01 PM CDT | Special Weather Statement | TAE | Walton, Washington | 44 min |
| Jul 2, 4:31 PM CDT | Special Marine Warning | TAE | 119 min | |
| Jul 2, 4:42 PM CDT | Special Weather Statement | TAE | Jackson | 48 min |
| Jul 2, 5:35 PM CDT | Special Weather Statement | TAE | Gadsden, Leon | 40 min |
| Jul 2, 5:49 PM CDT | Special Weather Statement | TAE | Washington | 41 min |
| Jul 2, 6:07 PM CDT | Special Marine Warning | TAE | 113 min | |
| Jul 2, 6:16 PM CDT | Special Weather Statement | TAE | Jefferson, Leon | 44 min |
| Jul 1, 7:02 PM CDT | Special Weather Statement | TAE | Mitchell | 43 min |
| Jul 2, 2:26 PM CDT | Special Weather Statement | TAE | Clay | 49 min |
| Jul 2, 2:59 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Clay, Dougherty, Early, Miller | 46 min |
| Jul 2, 3:46 PM CDT | Special Weather Statement | TAE | Early, Miller | 44 min |
| Jul 2, 5:09 PM CDT | Special Weather Statement | TAE | Decatur, Grady | 51 min |
| Jul 2, 1:45 PM CDT | Special Weather Statement | TAE | Henry | 45 min |
| Jul 2, 2:06 PM CDT | Special Weather Statement | TAE | Coffee | 54 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.